On reflecting diffusion processes and Skorokhod decompositions. (English) Zbl 0767.60074

Summary: Let \(G\) be a \(d\)-dimensional bounded Euclidean domain, \(H^ 1(G)\) the set of \(f\) in \(L^ 2(G)\) such that \(\nabla f\) (defined in the distribution sense) is in \(L^ 2(G)\). Reflecting diffusion processes associated with the Dirichlet spaces \((H^ 1(G),{\mathcal E})\) on \(L^ 2(G,\rho dx)\) are considered, where \[ {\mathcal E}(f,g)={1\over 2}\int_ G\sum^ d_{i,j=1}a^{ij}{\partial f\over\partial x_ i}{\partial g\over\partial x_ j}\rho dx,\quad\text{for }f,g\in H^ 1(G), \] \({\mathcal A}=(a^{ij})\) is a symmetric, bounded, uniformly elliptic \(d\times d\) matrix-valued function such that \(a^{ij}\in H^ 1(G)\) for each \(i\), \(j\), and \(\rho\in H^ 1(G)\) is a positive bounded function on \(G\) which is bounded away from zero. A Skorokhod decomposition is derived for the continuous reflecting Markov processes associated with \((H^ 1(G),{\mathcal E})\) having starting points in \(G\) under a mild condition which is satisfied when \(\partial G\) has finite \((d-1)\)-dimensional lower Minkowski content.


60J60 Diffusion processes
60J65 Brownian motion
60J55 Local time and additive functionals
60J35 Transition functions, generators and resolvents
31C25 Dirichlet forms
Full Text: DOI


[1] Ahlfors, L.V.: Complex analysis, 3rd edn. New York: McGraw-Hill 1979 · Zbl 0395.30001
[2] Bass, R.F., Hsu, P.: Some potential theory for reflecting Brownian motion in Hölder and Lipschitz domains. Ann. Probab.19, 486-508 (1991). · Zbl 0732.60090
[3] Bass, R.F., Hsu, P.: The semimartingale structure of reflecting Brownian motion. Proc. Am. Math. Soc.108, 1007-1010 (1990). · Zbl 0694.60075
[4] Billingsley, P.: Convergence of probability measures. New York:Wiley 1969 · Zbl 0181.44303
[5] Blumenthal, R.M., Getoor, R.K.: Markov processes and potential theory. New York London: Academic Press 1968 · Zbl 0169.49204
[6] Chen, Z.Q.: On reflected Dirichlet spaces. Probab. Theory Relat. Fields (to appear)
[7] Chen, Z.Q.: Pseudo Jordan domains and reflecting Brownian motions. Probab. Theory Relat. Fields (to appear) · Zbl 0767.60079
[8] Chen, Z.Q.. On reflecting diffusion processes. Ph. D. thesis. Washington University, St. Louis 1992
[9] Dellacherie, C., Meyer, P.A.: Probabilities and potential B (translated and prepared by J.P. Wilson). Amsterdam: North-Holland 1982 · Zbl 0494.60002
[10] Durrett, R.: Brownian motion and martingales in analysis. Belmont, CA: Wadsworth 1984 · Zbl 0554.60075
[11] Federer, H.: Geometric measure theory. Berlin Heidelberg New York: Springer 1969 · Zbl 0176.00801
[12] Fukushima, M.: A construction of reflecting barrier Brownian motions for bounded domains. Osaka J. Math4, 183-215 (1967) · Zbl 0317.60033
[13] Fukushima, M.: Regular representation of Dirichlet spaces. Trans. Am. Math. Soc.155, 455-473 (1971) · Zbl 0248.31007
[14] Fukushima, M.: Dirichlet forms and symmetric Markov processes. Amsterdam: North-Holland 1980 · Zbl 0422.31007
[15] Fukushima, M.: On absolute continuity of multidimensional symmetrizable diffusions. In: Fukushima, M. (ed.). Functional analysis in Markov processes. (Lect. Notes Math., vol. 923, pp. 146-176) Berlin Heidelberg New York: Springer 1982
[16] Gong, G.L., Qian, M.P., Silverstein, M.L.: Normal derivative for bounded domains with general boundary. Trans. Am. Math. Soc.308, 785-809 (1988) · Zbl 0661.60101
[17] Harrison, J.M., Williams, R.: Multidimensional reflecting Brownian motion having exponential stationary distribution. Ann. Probab.15, 115-137 (1987) · Zbl 0615.60072
[18] Hsu, P.: Reflecting Brownian motion, Boundary local time, and the Neumann boundary value problem. Ph.D. Dissertation, Stanford 1984
[19] Ikeda, N., Watanabe, S.: Stochastic differential equations and diffusion processes, 2nd edn., Amsterdam: North-Holland 1988 · Zbl 0495.60005
[20] Jerison, D., Kenig, C.: Boundary value problems on Lipschitz domains. Math. Assoc. Am. Stud.23, 1-68 (1982) · Zbl 0529.31007
[21] Jones, P.W.: Quasiconformal mappings and extendibility of functions in Sobolev spaces. Acta Math.147 (no. 1-2), 71-88 (1981) · Zbl 0489.30017
[22] Lions, P.L., Sznitman, A.S.: Stochastic differential equations with reflecting boundary conditions. Commun. Pure Appl. Math.37, 511-537 (1984) · Zbl 0598.60060
[23] Littman, W., Stampacchia, G., Weinberger, H.F.: Regular points for elliptic equation with discontinuous coefficients. Ann. Sci. Norm Super. Pisa, III. Ser.17, 43-77 (1963) · Zbl 0116.30302
[24] Lyons, T.J., Zheng, W.A.: A crossing estimate for the canonical process on a Dirichlet space and a tightness result. In: Colloque Paul Lévy sur lés processus stochatiques. (Asterisque, vols. 157-158, pp. 249-271 Paris: Soc. Math. Fr. 1988
[25] Meyer, P.A.: Intégrales stochastiques. Séminaire de Probabilités 1. (Lect. Notes Math., vol. 39, pp. 72-162) Berlin Heidelberg New York: Springer 1967
[26] Meyer, P.A., Zheng, W.A.: Tightness criteria for laws of semimartingales. Ann. Inst. Henri Poincaré20 (no. 4), 357-372 (1984) · Zbl 0551.60046
[27] Milnor, J.W.: Topology from the differentiable viewpoint. Charlottesville: University Press of Virginia 1965 · Zbl 0136.20402
[28] Nehari, Z., Conformal mapping. New York: McGraw-Hill 1952 · Zbl 0048.31503
[29] Oshima, Y.: Lecture on Dirichlet spaces. (Preprint 1988) · Zbl 0729.22011
[30] Royden, H.L.: Real analysis, 3rd edn. New York: Macmillan 1988 · Zbl 0704.26006
[31] Rudin, W.: Real and complex analysis. New York: McGraw-Hill 1974 · Zbl 0278.26001
[32] Saisho, Y.: Stochastic differential equations for multi-dimensional domain with reflecting boundary. Probab. Theory Relat. Fields.74, 455-477 (1987) · Zbl 0591.60049
[33] Sato, K., Ueno, T.: Multidimensional diffusion and the Markov process on the boundary. J. Math. Kyoto Univ. 4-3, 529-605 (1965) · Zbl 0219.60057
[34] Silverstein, M.L.: Symmetric Markov processes. (Lect. Notes Math., vol. 426) Berlin Heidelberg New York: Springer 1974 · Zbl 0296.60038
[35] Silverstein, M.L.: The reflected Dirichlet space. Ill. J. Math.18 (2), 310-355 (1974) · Zbl 0303.60066
[36] Silverstein, M.L.: Boundary theory of symmetric Markov processes. (Lect. Notes Math., vol. 516) Berlin Heidelberg New York: Springer 1976 · Zbl 0331.60046
[37] Stein, E.M.: Singular integrals and differentiability properties of functions. Princeton, NJ: Princeton University Press 1970 · Zbl 0207.13501
[38] Stroock, D.W., Varadhan, S.R.S.: Diffusion processes with boundary conditions. Commun. Pure Appl. Math.24, 147-225 (1971). · Zbl 0227.76131
[39] Tanaka, H.: Stochastic differential equations with reflecting boundary conditions in convex regions. Hiroshima Math. J.9, 163-177 (1979) · Zbl 0423.60055
[40] Williams, R.J., Zheng, W.A.: On reflecting Brownian motion?a weak convergence approach. Ann. Inst. Henri Poincaré26 (3), 461-488 (1990) · Zbl 0704.60081
[41] Wentzell, A.D.: On boundary conditions for multidimensional diffusion processes. Theory Probab. Appl.4, 164-177 (1959)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.